What are Synthetic Opioids?
Synthetic opioids are substances that are synthesized in a laboratory and that act on the same targets in the brain as natural opioids (e.g., morphine and codeine) to produce analgesic (pain relief) effects. In contrast, natural opioids are naturally occurring substances extracted from the seed pod of certain varieties of poppy plants. Some synthetic opioids, such as fentanyl, methadone, and buprenorphine have been approved for medical use.
U-4770: Pinky, Pink or U4, OxyCodone: 30s; 40s; 512s; Beans; Blues; Buttons; Cotton; Greens; Hillbilly Heroin; Kickers; Killers; Muchachas; Mujeres; OC; Oxy; Oxy 80s; Roxy; Roxy Shorts; Whites, Xanax®: Bars; Benzos; Bicycle Handle Bars; Bicycle Parts; Bricks; Footballs; Handlebars;, Adderall®: A-Train; Abby; Addy; Amps; Christmas Trees; Co-Pilots; Lid Poppers; Smart Pills; Smarties; Study Buddies; Study Skittles; Truck Drivers; Zing, Fentanyl: Apace, China Girl, China Town, Dance Fever, Friend, Goodfellas, Great Bear, He-Man, Jackpot, King Ivory, Murder 8, Poison and Tango & Cash
How are they abused?
Abuse of clandestinely produced synthetic opioids parallels that of heroin and prescription opioid analgesics. Many of these illicitly produced synthetic opioids are more potent than morphine and heroin and thus have the potential to result in a fatal overdose.
What are their effects?
Some effects of clandestinely produced synthetic opioids, similar to other commonly used opioid analgesics (e.g., morphine),may include relaxation, euphoria, pain relief, sedation, confusion, drowsiness, dizziness, nausea, vomiting, urinary retention, pupillary constriction, and respiratory depression.
What are their overdose effects?
Overdose effects of clandestinely produced synthetic opioids are similar to other opioid analgesics. These effects may include stupor, changes in pupillary size, cold and clammy skin, cyanosis, coma, and respiratory failure leading to death. The presence of triad of symptoms such as coma, pinpoint pupils, and respiratory depression are strongly suggestive of opioid poisoning.